Hypercoagulability in Multiple Myeloma and Its Precursor State, Monoclonal Gammopathy of Undetermined Significance
- Additional Document Info
- View All
Patients with multiple myeloma are at an increased risk of venous thromboembolism (VTE), especially when treated with the immunomodulatory drugs, thalidomide and lenalidomide, in combination with dexamethasone and/or chemotherapy. Several studies have shown that patients with multiple myeloma precursor disease (monoclonal gammopathy of undetermined significance [MGUS]) also have a higher risk of thrombosis compared to the general population. The underlying mechanisms for the hypercoagulable state are not completely understood. In this review, we discuss risk factors for thrombosis in multiple myeloma, as well as prophylactic strategies, the evidence for thrombosis among patients with MGUS, and proposed mechanisms for the hypercoagulability.
has subject area